Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 67, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 15, 2006, 3:10 AM HST for Kauai County, Hawaii. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2006, 3:10 AM HST (13:10 UTC)
- Expired
- Mar 15, 2006, 6:15 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Kauai County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 3:23 AM HST | FLOOD | Lihue, HI | KAUAI POLICE REPORT THAT KAMALU ROAD IN THE WAILUA HOMESTEAD IS FLOODED NEAR THE BALL PARK. THE SOUTH FORK OF THE WAILUA RIVER IS NEAR BANK FULL AND RISING. THEY ARE ADVISING PEOPLE ALONG THE RIVER TO EVACUATE. |
| Mar 15, 3:23 AM HST | FLOOD | Lihue, HI | THE SOUTH FORK OF THE WAILUA RIVER IS NEAR BANK FULL AND RISING. THEY ARE ADVISING PEOPLE ALONG THE RIVER TO EVACUATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 151317 FFWHFO HIC007-151615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 310 AM HST WED MAR 15 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 615 AM HST * AT 304 AM HST...A GAUGE ON THE SOUTH FORK OF THE WAILUA RIVER SHOWED A SHARP RISE IN WATER LEVEL. KAUAI POLICE REPORT THAT THE RIVER IS STILL IN ITS BANKS...BUT THAT IT CONTINUES TO RISE. RESIDENTS ALONG THE RIVER ARE URGED TO EVACUATE. * THE GAUGE ON THE HANAPEPE RIVER ALSO INDICATES THAT THE RIVER IS AT OR ABOVE BANK FULL. OTHER STREAMS AND RIVERS...ESPECIALLY ON THE SOUTH AND EAST SIDES OF THE ISLAND ARE PROBABLY RUNNING VERY HIGH. * RADAR SHOWS VERY HEAVY RAIN SOUTH AND SOUTHWEST OF KAUAI MOVING TO THE NORTHEAST. THESE HEAVY RAINS WILL LIKELY RESULT IN FLASH FLOODING FOR THE NEXT 3 HOURS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAENA...WAINIHA...KILAUEA...HANALEI...PRINCEVILLE...NA PALI STATE PARK...MOLOAA...KALALAU VALLEY...ANAHOLA...KOKEE STATE PARK...KAPAA AND WAILUA. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS...HIGHWAYS...UNDERPASSES AND LOW LYING AREAS. BE ESPECIALLY CAUTIOUS SINCE IT IS HARDER TO SEE FLASH FLOODING IN THE DARK. AVOID TRAVEL. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 615 AM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2182 15982 2182 15924 2227 15925 2226 15983 $$ CRAIG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 8:30 PM HST, 6 hours 40 minutes earlier.
Area forecast discussion, Mar 14, 8:30 PM HST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST TUE MAR 14 2006 .SYNOPSIS... THE STATEWIDE THREAT OF POSSIBLY FLOODING RAINS CONTINUES. OAHU IS THE MOST LIKELY AREA FOR EXCESSIVE RAIN TONIGHT. && .DISCUSSION... WATER VAPOR IMAGES SHOWED A COMPACT UPPER LOW APPROACHING THE MAIN HAWAIIAN ISLANDS FROM THE NORTHWEST. A SECONDARY LOW OR WAVE SWUNG AROUND THE SOUTHERN END OF THE MAIN LOW TOWARD THE ISLANDS AS WELL. ON THE WHOLE...MODEL REPRESENTATION OF THE PRIMARY LOW WAS PRETTY GOOD...THOUGH NONE OF THE MODELS RESOLVED THE SECONDARY LOW WELL. THE SOLUTIONS REMAIN IN CLOSE AGREEMENT THROUGH ABOUT THE NEXT 24 HOURS. AFTERWARD...THE NOGAPS KEEPS THE LOW CLOSE TO THE ISLANDS THE LONGEST...WHILE THE NAM KICKS IT OUT TO THE NORTHEAST SOONEST. THE GFS AND UKMET SOLUTIONS SERVE AS A GOOD COMPROMISE...SUGGESTING THAT THE UPPER LOW WILL LOSE MOST OF ITS INFLUENCE OVER THE ISLANDS AROUND THURSDAY NIGHT...AND THAT UPPER RIDGING WILL START TO CREEP IN FROM THE EAST ON FRIDAY AS THE LOW DEPARTS. HOWEVER...THE DEVELOPMENT OF STRONG CONVERGENCE NORTH OF THE ISLANDS ON FRIDAY WILL REINFORCE SOUTHEASTERLY FLOW OVER THE STATE... BRINGING UP MORE MOISTURE FROM THE DEEP TROPICS...AND PRODUCING THE EQUIVALENT OF WET TRADES UNDER THE STRENGTHENING INVERSION. THESE PSEUDO-TRADES WILL AFFECT MOSTLY SLOPES FACING THE SOUTHEAST... RATHER THAN THE MORE TYPICAL NORTHEAST. THUS...DESPITE UPPER RIDGING MANY AREAS WILL NOT EVEN BEGIN TO DRY OUT UNTIL SATURDAY. EVEN THE LONGER TERM MAY BE QUITE WET. MOST OF THE MODELS DEVELOP A SURFACE LOW TO THE SOUTH OF THE ISLANDS BY LATE THIS WEEK...AND THEN MOVE IT UP TO THE NORTH PAST THEM OVER THE WEEKEND. WHILE THE OTHER MODELS HAD BEEN INCLINED TO MOVE IT PAST THE ISLANDS ON THE EAST... THE 00Z RUN OF THE GFS PREDICTS IT TO MOVE RIGHT ACROSS THE ARCHIPELAGO...SPREADING CONSIDERABLE PRECIPITATION ALONG THE WAY. THE MODELS HINT AT SOME GENUINE DRYING BEGINNING NEXT WEEK...THOUGH AT THIS POINT IT IS DIFFICULT TO SAY MORE PRECISELY WHEN. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL ISLANDS THROUGH THURSDAY. && RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 6:26 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 14, 9:20 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 15, 12:09 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 15, 4:26 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 15, 5:59 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 15, 7:23 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 15, 10:14 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 15, 10:23 AM HST | Marine Weather Statement | HFO | 97 min |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.